Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 206, NWS Midland/Odessa, TX

May 7, 2007Terrell County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 7, 2007, 1:51 AM CDT for Terrell County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2007, 1:51 AM CDT (06:51 UTC)
Expired
May 7, 2007, 2:45 AM CDT
In force
54 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Terrell County, TX

The radar

The San Angelo radar (KSJT), 166 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 7:55 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 6.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4107 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
814 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 070651
SVRMAF
TXC443-070745-
/O.NEW.KMAF.SV.W.0206.070507T0651Z-070507T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
151 AM CDT MON MAY 7 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN TERRELL COUNTY IN SOUTHWEST TEXAS...

* UNTIL 245 AM CDT

* AT 148 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES SOUTHWEST OF THE TERRELL GAS PLANT...OR
  20 MILES NORTHEAST OF DRYDEN...MOVING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  THE TERRELL GAS PLANT...
  STATE HIGHWAY 349 FROM MILE MARK 450 TO MILE MARKER 482...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
SOUTHWESTERN TEXAS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3006 10237 3018 10176 3028 10175 3033 10173
      3035 10165 3038 10169 3040 10169 3041 10173
      3045 10171 3047 10173 3046 10170 3052 10167
      3056 10164 3058 10165 3063 10166 3066 10177
      3066 10215 3061 10215 3061 10238

$$

04
2 follow-up statements
000 
WWUS54 KMAF 070710
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
210 AM CDT MON MAY 7 2007

TXC443-070745-
/O.CON.KMAF.SV.W.0206.000000T0000Z-070507T0745Z/
TERRELL TX-
210 AM CDT MON MAY 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR NORTHERN TERRELL COUNTY...

AT 205 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR THE TERRELL GAS PLANT...OR ABOUT 23 MILES
SOUTH OF SHEFFIELD...MOVING NORTH AT 25 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...EAST
CENTRAL TERRELL COUNTY...NORTHEASTERN TERRELL COUNTY AND EXTREME
NORTHEASTERN TERRELL COUNTY.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3006 10237 3018 10176 3028 10175 3033 10173
      3035 10165 3038 10169 3040 10169 3041 10173
      3045 10171 3047 10173 3046 10170 3052 10167
      3056 10164 3058 10165 3063 10166 3066 10177
      3066 10215 3061 10215 3061 10238

$$

05
000 
WWUS54 KMAF 070742
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
240 AM CDT MON MAY 7 2007

TXC443-070750-
/O.EXP.KMAF.SV.W.0206.000000T0000Z-070507T0745Z/
TERRELL TX-
240 AM CDT MON MAY 7 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TERRELL COUNTY
   EXPIRES AT 245 AM CDT...

AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL
BE ALLOWED TO EXPIRE. STRONG STORMS REMAIN SCATTERED ACROSS TERRELL
COUNTY FROM JUST EAST OF SHEFFIELD THROUGH EAST CENTRAL TERRELL
COUNTY. PEA SIZED HAIL REMAINS POSSIBLE WITH ANY OF THESE STORMS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3006 10237 3018 10176 3028 10175 3033 10173
      3035 10165 3038 10169 3040 10169 3041 10173
      3045 10171 3047 10173 3046 10170 3052 10167
      3056 10164 3058 10165 3063 10166 3066 10177
      3066 10215 3061 10215 3061 10238

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 7:57 PM CDT, 5 hours 54 minutes earlier.

Area forecast discussion, May 6, 7:57 PM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
757 PM CDT SUN MAY 6 2007

.UPDATE...
WILL SEND AN UPDATED SET OF ZONES TO INCLUDE TORNADO WATCH NUMBER
249 WHICH WILL BE IN EFFECT UNTIL 200 AM CDT.  NO OTHER CHANGES ATTM.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 6 AM MONDAY TO 6 AM MDT TUESDAY FOR THE
     FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
     GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...
     SOUTHERN LEA COUNTY.

TX...FLASH FLOOD WATCH FROM 7 AM MONDAY TO 7 AM CDT TUESDAY FOR THE
     FOLLOWING ZONES...ANDREWS...BIG BEND AREA...BORDEN...
     CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...
     LOVING...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
     REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...TERRELL...
     UPTON...WARD...WINKLER.

&&

21/67
Hazardous weather outlook, May 6, 2:28 PM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
228 PM CDT SUN MAY 6 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-071930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
228 PM CDT SUN MAY 6 2007 /128 PM MDT SUN MAY 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS
THE AREA.  THE BEST CHANCE OF STORMS TONIGHT WILL BE SOUTH OF A FORT
DAVIS TO GARDEN CITY LINE.  SOME OF THESE STORMS MAY BECOME SEVERE
WITH LARGE HAIL AND DAMAGING WIND.  LOCALLY HEAVY RAINFALL MAY
ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE LIKELY MONDAY THROUGH WEDNESDAY FOR MUCH OF
THE AREA.  SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WIND.  IN ADDITION HEAVY RAINFALL AND FLASH FLOODING WILL
ALSO BE A CONCERN AS STORMS MOVE OVER AREAS THAT HAVE RECEIVED HEAVY
RAIN DURING THE PAST WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS THE PERMIAN BASIN
AND LOWER TRANS PECOS.  EMERGENCY MANAGERS... AND OTHER EMERGENCY
RESPONSE PERSONNEL NEED TO MONITOR CHANGING WEATHER CONDITIONS
FOR POTENTIAL FLOOD EVENT MONDAY THROUGH WEDNESDAY.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 8:00 PM CDTSevere Thunderstorm WarningMAFReagan60 min
May 6, 8:30 PM CDTSevere Thunderstorm WarningMAFPecos60 min
May 6, 8:30 PM CDTTornado WarningMAFReagan45 min
May 6, 9:24 PM CDTFlash Flood WarningMAFPecos3 hr
May 6, 9:24 PM CDTTornado WarningMAFPecos51 min
May 6, 10:11 PM CDTSevere Thunderstorm WarningMAFTerrell64 min
May 6, 10:13 PM CDTSevere Thunderstorm WarningMAFPecos62 min
May 6, 10:55 PM CDTFlash Flood WarningMAFReagan3 hr
May 6, 11:15 PM CDTSevere Thunderstorm WarningMAFPecos46 min
May 6, 11:24 PM CDTSevere Thunderstorm WarningMAFTerrell66 min
May 6, 11:56 PM CDTSevere Thunderstorm WarningMAFReagan49 min
May 7, 12:25 AM CDTFlash Flood WarningMAFPecos3 hr
May 7, 2:52 AM CDTFlash Flood WarningMAFTerrell3 hr
May 7, 2:54 AM CDTSevere Thunderstorm WarningMAFTerrell66 min
May 7, 3:59 AM CDTSevere Thunderstorm WarningMAFTerrell61 min
May 7, 1:57 PM CDTSevere Thunderstorm WarningMAFTerrell48 min
May 7, 2:47 PM CDTSevere Thunderstorm WarningMAFTerrell58 min
May 7, 5:39 PM CDTSevere Thunderstorm WarningMAFBrewster66 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.